Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 34, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Feb 13, 2011, 2:30 PM EST. It took effect at Feb 14, 2011, 4:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2011, 2:30 PM EST (19:30 UTC)
- In effect from
- Feb 14, 2011, 4:00 AM EST
- Expired
- Feb 14, 2011, 4:12 PM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
566 WHUS73 KDTX 131930 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 230 PM EST SUN FEB 13 2011 ...GALE FORCE WINDS TOMORROW AFTERNOON OVER LAKE HURON... .A DYNAMIC SYSTEM WILL BE SWINGING THROUGH THE GREAT LAKES REGION TONIGHT INTO TOMORROW. STRONG LOW LEVEL WARM ADVECTION IS ALREADY ALLOWING FOR WIND GUSTS REACHING 25 KNOTS ALONG THE NEARSHORE WATERS THIS AFTERNOON. THE STRONGEST WINDS WILL COME IMMEDIATELY BEHIND THE COLD FRONT TOMORROW...WHEN NORTHWEST GALES ARE EXPECTED FOR MUCH OF LAKE HURON. GOOD LOW LEVEL COLD ADVECTION SHOULD HELP SUSTAIN THE GALE FORCE GUSTS FOR 3 TO 5 HOURS...AND HAVE HOISTED A GALE WARNING FOR MONDAY AFTERNOON FOR MAJORITY OF LAKE HURON...WITH BRISK WIND ADVISORIES FOR SAGINAW BAY...LAKE ST CLAIR AND LAKE ERIE. THE SHOT OF COLD AIR AND STRONG WINDS WILL BE SHORT LIVED...AS SURFACE HIGH MOVES EAST THROUGH THE CENTRAL GREAT LAKES ON TUESDAY...ALLOWING FOR A RETURN TO THE WARMING SOUTHERLY WINDS. LHZ362-363-441-442-462-463-140915- /O.UPG.KDTX.GL.A.0002.110214T1500Z-110215T0300Z/ /O.NEW.KDTX.GL.W.0034.110214T1500Z-110215T0000Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- 230 PM EST SUN FEB 13 2011 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 31 KNOTS FROM THE NORTH WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ443-464-140915- /O.NEW.KDTX.GL.W.0034.110214T1500Z-110215T0000Z/ PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 230 PM EST SUN FEB 13 2011 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST MONDAY. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 35 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-LHZ421-422-140915- /O.NEW.KDTX.BW.Y.0007.110213T1930Z-110215T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 230 PM EST SUN FEB 13 2011 ...BRISK WIND ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A BRISK WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. * WIND: DURING THE BRISK WIND ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BRISK WIND ADVISORY MEANS THAT WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA IN AREAS THAT ARE PRIMARILY ICE COVERED. MOVING ICE FLOES COULD DAMAGE SMALL CRAFT. && $$
2 follow-up statements
375 WHUS73 KDTX 140900 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 400 AM EST MON FEB 14 2011 ...A STRONG COLD FRONT WILL SWEEP THROUGH LAKE HURON AND LOWER MICHIGAN TODAY AND BRING GALE FORCE WIND GUSTS... .A DYNAMIC LOW PRESSURE SYSTEM WILL SWEEP THROUGH THE GREAT LAKES TODAY...HIGHLIGHTED BY A STRONG COLD FRONT THAT WILL BRING NORTHWEST GALES TO ALL BUT FAR NORTHERN LAKE HURON. GALE WARNINGS HAVE BEEN EXPANDED TO INCLUDE SAGINAW BAY...LAKE ST CLAIR...AND WESTERN LAKE ERIE AS WIND GUSTS OVER ADJACENT LAND AREAS IN SOUTHEAST MICHIGAN COULD ALSO APPROACH 35 KNOTS ON THE POWER OF THE COLD FRONT. HIGH PRESSURE WILL THEN BUILD QUICKLY INTO THE REGION TONIGHT AND BRING IMPROVED WIND CONDITIONS TO ALL MARINE AREAS THAT WILL LAST THROUGH TUESDAY. THE NEXT LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH CENTRAL CANADA BY TUESDAY NIGHT RESULTING IN A RENEWED SOUTHWEST WIND AND ASSOCIATED WARMING PATTERN THROUGH MID WEEK. LHZ421-422-142130- /O.UPG.KDTX.BW.Y.0007.000000T0000Z-110215T0000Z/ /O.EXB.KDTX.GL.W.0034.110214T0900Z-110215T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 400 AM EST MON FEB 14 2011 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 24 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 35 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LCZ460-LEZ444-142130- /O.UPG.KDTX.BW.Y.0007.000000T0000Z-110215T0000Z/ /O.EXB.KDTX.GL.W.0034.110214T0900Z-110215T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 400 AM EST MON FEB 14 2011 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND NOON MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ362-363-462>464-142130- /O.EXT.KDTX.GL.W.0034.110214T0900Z-110215T0000Z/ LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 400 AM EST MON FEB 14 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 30 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-142130- /O.EXT.KDTX.GL.W.0034.110214T0900Z-110215T0000Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 400 AM EST MON FEB 14 2011 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. * WIND: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 40 KNOTS. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND NOON MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
775 WHUS73 KDTX 142112 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 412 PM EST MON FEB 14 2011 ...WINDS QUICKLY DIMINISHING THIS EVENING... .THE LOW PRESSURE SYSTEM THAT BROUGHT GALE FORCE WINDS TO THE CENTRAL GREAT LAKES TODAY HAS RAPIDLY MOVED EAST TO NEW ENGLAND. THE PRESSURE GRADIENT WILL CONTINUE TO RELAX OVERNIGHT AS HIGH PRESSURE BUILDS OVERHEAD. WINDS HAVE GENERALLY DROPPED BELOW GALE FORCE...WITH SUSTAINED WINDS ON THE OPEN WATERS OF AROUND 25 KNOTS. WINDS SHOULD ONLY CONTINUE TO DIMINISH...DROPPING BELOW 10 KNOTS BY LATE TONIGHT. LCZ460-LEZ444-LHZ362-363-421-422-441>443-462>464-142215- /O.CAN.KDTX.GL.W.0034.000000T0000Z-110215T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 412 PM EST MON FEB 14 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE GALE WARNING. WINDS HAVE DROPPED BELOW GALE FORCE THUS THE GALE WARNING HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Feb 13, 12:47 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 13, 12:47 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1247 PM EST SUN FEB 13 2011
.UPDATE...
SNOW MELT IS OCCURRING IN EARNEST THIS AFTERNOON AS STRONG SOUTHWEST
WINDS...PARTIAL SUNSHINE...COUPLED WITH TEMPERATURES EXCEEDING THE
40 DEGREE MARK IS TAKING ITS TOLL. UPDATE WAS TO RAISE MAXES INTO
THE MID 40S BASED ON CURRENT TRENDS. TODAY IS A GOOD PREVIEW FOR
THE UPCOMING WEEK...BUT OUR WARMUP WILL BE TEMPORARILY INTERRUPTED
TOMORROW AS DYNAMIC SYSTEM MOVES THROUGH THE GREAT LAKES
REGION...USHERING IN A SHOT OF COLD AIR. TONIGHT...GOOD PRESSURE
GRADIENT AND SUSTAINED LOW LEVEL WARM ADVECTION (850 MB TEMPS
RISING INTO THE HIGH SINGLE NUMBERS THIS EVENING) SHOULD SUSTAIN
TEMPERATURES ABOVE THE FREEZING MARK THROUGH 12Z. EVEN SO...ANY
FORM OF PRECIPITATION LOOKS HARD TO COME BY...AS LOW LEVEL
MOISTURE REMAINS LIMITED AND WE WILL PROBABLY HAVE HARD TIME
GETTING LOW CLOUDS IN HERE...MUCH LESS PRECIPITATION. IN ANY
EVENT...WILL BE CARRYING A LOW CHANCE OF LIGHT RAIN/SNOW SHOWERS
WITH THE COLD FRONT LATE TONIGHT.
&&
.AVIATION...ISSUED 1145 AM EST SUN FEB 13 2011
FAST MOVING DYNAMIC SYSTEM TO SWING THROUGH THE GREAT LAKES REGION
TONIGHT INTO TOMORROW. STRONG WIND SPEEDS AT THE SURFACE AND JUST OFF THE
DECK WILL PLAGUE SOUTHEAST MICHIGAN OVER THE NEXT 24 HOURS. SOUTHWEST
WINDS GUSTING BETWEEN 25 AND 30 KNOTS THROUGH THIS EVENING...SHIFTING
TO THE NORTHWEST TOMORROW. IN ADDITION...STRONG LOW LEVEL JET (50
KNOTS) WITHIN 2000 FEET OF THE GROUND AND STEEP LOW LEVEL INVERSION
WILL LEAD TO LOW LEVEL WIND SHEAR UNTIL THE LOW LEVEL COLD
ADVECTION KICKS IN OVERNIGHT. ONCE AGAIN...AMOUNT OF LOW LEVEL
MOISTURE AND SUBSEQUENT LOW CEILINGS IS IN QUESTION...AS MODELS
STILL APPEAR TO BEING TOO AGGRESSIVE WITHIN THE WELL MIXED
BOUNDARY LAYER. A LOOK AT OBSERVATIONS ACROSS THE DAKOTAS AND
MONTANA PROVIDES LITTLE CONFIDENCE IN LOW CLOUDS MATERIALIZING.
HOWEVER...WITH GOOD LOW LEVEL COLD ADVECTION COMING OFF OUR GREAT
LAKES...A MVFR STRATUS DECK SEEMS LIKE A GOOD BET TO DEVELOP...WITH
TIMING JUST A BIT UNCERTAIN (LATE TONIGHT/TOMORROW MORNING)...BUT
WOULD SUSPECT ALL SITES TO BE LOCKED IN BY 12Z. WITH THE MVFR
DECK...COULD BE SOME LIGHT SNOW SHOWER/SPRINKLE ACTIVITY AS WELL.
&&
.PREV DISCUSSION...ISSUED 404 AM EST SUN FEB 13 2011
SHORT TERM... TODAY AND TONIGHT
A WARM FRONT WILL PUSH THE REST OF THE WAY TO THE NORTH OF OUR AREA
DURING THE MORNING. STEADY SOUTHWEST WIND IN THE WARM SECTOR OVER SE
MICHIGAN WILL CONTINUE TO BRING MILD AIR INTO THE REGION AND HELP
TEMPERATURES MAKE A RUN AT 40 BY THIS AFTERNOON. SEVERAL LOCATIONS
NEAR THE OHIO BORDER ARE IN THE MID 30S ALREADY AT PRESS TIME, A
SIGN OF HOW MILD THE AIR IS EVEN WHILE MOVING OVER THE SNOW COVERED
GROUND AT NIGHT. THE WILD CARD IS CLOUD COVER. SO FAR, THE BOUNDARY
LAYER IS ON THE DRY SIDE WITH NOT A LOW CLOUD TO BE SEEN ALL THE WAY
WEST INTO IOWA AND SOUTH INTO THE MID MISSISSIPPI VALLEY. THERE
WILL, HOWEVER, BE A COMPONENT OF THICKENING HIGH CLOUDS DURING THE
DAY AND THE POSSIBILITY OF SOME STRATOCU FORMATION, BUT MODEL DATA
IS WAY OVERDONE ON THE AMOUNT OF LOW LEVEL MOISTURE IN THAT REGARD.
WITH THIS IN MIND, ONCE THE FRONTAL STRATUS MOVES NORTHWARD OUT OF
THE SAGINAW VALLEY AND THUMB, SUNSHINE ON TOP OF THE MILD AIR MOVING
INTO THE REGION WILL HELP BOOST TEMPERATURES BEFORE THE HIGH CLOUDS
THICKEN AGAIN DURING THE AFTERNOON.
THE LOW PRESSURE SYSTEM IN CENTRAL CANADA WILL MOVE THROUGH THE
NORTHERN GREAT LAKES TONIGHT. THIS SYSTEM WILL SUPPORT AN INCREASE
IN GRADIENT WIND FLOW AND MAINTAIN THE SUPPLY OF MILD AIR FROM THE
SOUTHWEST. THE RESULTING WELL MIXED BOUNDARY LAYER WILL LIKELY KEEP
TEMPERATURES ABOVE THE FREEZING MARK MOST LOCATIONS EVEN IF CLOUD
COVER IS JUST PATCHY. GIVEN HOW MUCH THE MODELS ARE OVERESTIMATING
BOUNDARY LAYER MOISTURE, IT IS ENTIRELY POSSIBLE THAT LOW CLOUDS
WILL BE ABSENT UNTIL THE PREFRONTAL TROUGH MOVES THROUGH THE REGION
AFTER MIDNIGHT. HOWEVER, SHOULD ANY NOCTURNAL STRATUS DEVELOP, THIS
CLOUD COVER WOULD ONLY HELP WITH MILD TEMPERATURES THROUGH THE
NIGHT.
LONG TERM...MONDAY THROUGH SATURDAY
ROBUST MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE LOW WILL SHIFT
EAST OF THE AREA BY MONDAY LEAVING SOUTHEAST MICHIGAN IN A REGION OF
MOIST CYCLONIC FLOW. 850MB TEMPS WILL DROP TO AROUND -5C BY MONDAY
AFTERNOON IN THE COOL NORTHWESTERLY FLOW. LATEST 00Z NAM AND GFS
BUFKIT SOUNDINGS SHOW CLOUD TOP TEMPERATURES STAYING JUST ABOVE -10C
OVER MOST OF THE AREA...WHICH MAKES DRIZZLE/FREEZING DRIZZLE A
CONCERN FOR MONDAY. FURTHER COMPLICATING THE FORECAST IS THE FACT
THAT SURFACE TEMPERATURES WILL LIKELY HOVER AT OR SLIGHTLY ABOVE
FREEZING OVER MOST OF THE CWA. FOR NOW...WILL INTRODUCE CHANCE
FREEZING DRIZZLE DURING THE MORNING WITH A CHANGEOVER TO DRIZZLE
EXPECTED BY THE AFTERNOON. WILL KEEP SNOW AS THE DOMINANT PTYPE OVER
THE THUMB AS FORECAST SOUNDINGS SUGGEST COLUMN WILL BE SATURATED
WITH RESPECT TO ICE THROUGH THE -12C LEVEL OVER THAT AREA. OTHER
MAIN STORY FOR MONDAY WILL BE STRONG WIND THANKS TO A HEALTHY
PRESSURE GRADIENT FROM THE DEPARTING LOW.
MID LEVEL RIDGING WILL QUICKLY BUILD INTO THE REGION ON MONDAY NIGHT
WITH ANTICYCLONIC VORTICITY ADVECTION AND ISENTROPIC DESCENT
SHUTTING OFF PRECIP CHANCES. BIG QUESTION FOR THE MONDAY NIGHT
PERIOD WILL BE CLOUD COVER. WITH SURFACE RIDGE AXIS PASSING OVERHEAD
AROUND 12Z TUESDAY...POTENTIAL EXITS FOR GOOD RADIATIONAL COOLING IF
CLOUDS SCATTER OUT. NAM BUFKIT SOUNDINGS DO SHOW A HEALTHY INVERSION
IN PLACE WITH PLENTY OF LOW LEVEL MOISTURE TRAPPED UNDERNEATH TO
SUPPORT STRATUS. HOWEVER...AS IS OFTEN THE CASE IN THESE
SITUATIONS...THINK THE NAM IS OVERDOING THE AMOUNT OF MOISTURE IN
THE BOUNDARY LAYER AND WILL LEAN MORE TOWARD THE DRIER AND COLDER
MAV GUIDANCE. WITH A COLD START AND PLENTY OF SNOW ON THE
GROUND...HIGH TEMPERATURES ON TUESDAY WILL LIKELY STRUGGLE TO GET
MUCH ABOVE FREEZING.
DEEP SOUTHWESTERLY FLOW WILL DEVELOP BY LATE TUESDAY AND PERSIST
THROUGH THE END OF THE WORK WEEK...RESULTING IN THE MUCH ADVERTISED
MODERATION IN TEMPERATURES. QUESTION WILL BE HOW MUCH OF THE WARMING
WILL GO INTO MELTING THE DENSE SNOW PACK IN PLACE ACROSS THE AREA.
SNOW MELT WILL NOT BEGIN IN EARNEST UNTIL LATE WEDNESDAY WHEN 925MB
TEMPS AND SURFACE DEWPOINTS RISE ABOVE FREEZING. AS A RESULT...HIGH
TEMPERATURES ON WEDNESDAY WILL STRUGGLE TO REACH 40. STRONG WARM AND
MOIST AIR ADVECTION WILL CONTINUE THOUGH WITH 925MB TEMPS REACHING
8C BY THURSDAY AND SURFACE DEWPOINTS CLIMBING INTO THE LOW 40S. OF
COURSE...ABUNDANT STRATUS WILL BE IN PLACE GIVEN THE AMOUNT OF
MOISTURE ADVECTION AND THE MELTING SNOW PACK. THIS WILL ACT TO
LIMIT THE DIURNAL RANGE IN TEMPERATURES. FOG DEVELOPMENT ALSO
REMAINS A CONCERN. DRIZZLE/LIGHT RAIN CHANCES WILL DEVELOP ON
WEDNESDAY AND PERSIST THROUGH FRIDAY WITH SOUTHEAST MICHIGAN IN A
REGION OF BROAD AND WEAK ISENTROPIC ASCENT.
LEE CYCLOGENESIS WILL OCCUR LATE THURSDAY AS ENERGY EJECTS OUT OF
THE LONGWAVE TROUGH OVER THE WESTERN CONUS. SURFACE LOW WILL THEN
MOVE INTO THE NORTHERN GREAT LAKES BY FRIDAY. THE BEST DEEP LAYER QG
FORCING WILL REMAIN WELL NORTH OF OUR AREA WITH ONLY A FEW LIGHT
RAIN SHOWERS EXPECTED IN THE WARM SECTOR OVER SOUTHEAST MICHIGAN.
AFTER AN EXCEPTIONALLY WARM DAY FRIDAY...TEMPERATURES WILL RETURN TO
MORE SEASONABLE VALUES BY NEXT WEEKEND AS THE LOW DEPARTS AND
NORTHWESTERLY FLOW RETURNS.
MARINE...
A WARM FRONT WILL LIFT GRADUALLY TOWARD THE NORTH SHORE OF LAKE
HURON TODAY AND THEN BECOME STATIONARY THERE AS THE NEXT LOW
PRESSURE SYSTEM MOVES ALONG IT. THIS SYSTEM WILL MOVE THROUGH LAKE
SUPERIOR TONIGHT TO JUST EAST OF GEORGIAN BAY BY MONDAY MORNING. A
STRONG COLD FRONT WILL FOLLOW THIS SYSTEM AND MOVE SOUTHWARD OVER
LAKE HURON AND LOWER MICHIGAN MONDAY INTO MONDAY NIGHT. A GALE WATCH
IS IN EFFECT FOR THE OPEN WATERS OF LAKE HURON GENERALLY SOUTH OF
PRESQUE ISLE DURING THIS TIME. THIS FRONT WILL BRING A SURGE OF
POLAR AIR BACK INTO THE REGION TEMPORARILY FOLLOWED BY WEAK HIGH
PRESSURE TUESDAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...FROM 10 AM MONDAY TO 7 PM MONDAY.
BRISK WIND ADVISORY...SAGINAW BAY...UNTIL 7 PM MONDAY.
LAKE ST CLAIR...
BRISK WIND ADVISORY...UNTIL 7 PM MONDAY.
MI WATERS OF LAKE ERIE...
BRISK WIND ADVISORY...UNTIL 7 PM MONDAY.
&&
UPDATE.......SF
AVIATION.....SF
SHORT TERM...BT
LONG TERM....AGD
MARINE.......BT
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Feb 13, 4:18 AM EST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 418 AM EST SUN FEB 13 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140930- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 418 AM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF FREEZING DRIZZLE MONDAY MORNING AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-140930- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 418 AM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GALE WATCH IS IN EFFECT MONDAY MORNING THROUGH LATE MONDAY EVENING FOR LAKE HURON BETWEEN PRESQUE ISLE LIGHT AND PORT SANILAC. PLEASE SEE THE LATEST MARINE FORECASTS FOR FURTHER INFORMATION REGARDING THE GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. AGD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:10 AM EST | Gale Watch | DTX | 10 hr | |
| Feb 13, 2:30 PM EST | Brisk Wind Advisory | DTX | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.